Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 65, NWS Las Vegas, NV

July 19, 2015San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Jul 19, 2015, 3:29 PM PDT for San Bernardino County, California. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2015, 3:29 PM PDT (22:29 UTC)
Expired
Jul 19, 2015, 6:30 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 149 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 3:54 PM PDTFLASH FLOOD4 E Joshua Tree, CA2-3 INCHES OF WATER FLOWING OVER THE INTERSECTION OF HIGHWAY 62 AND SUNFAIR WITH SMALL ROCKS IN THE ROADWAY.
Jul 19, 4:15 PM PDTFLASH FLOOD2 E Joshua Tree, CAONE CAR WASHED OFF HIGHWAY 62 ONE MILE EAST OF WHITE FEATHER RD. NO INJURIES.
Jul 19, 4:23 PM PDTFLASH FLOOD5 E Joshua Tree, CACHP REPORTS BOULDERS ON ROADWAY ON SR62 FROM MILE SQUARE TO MT LASSEN.
Jul 19, 4:30 PM PDTFLASH FLOOD4 E Joshua Tree, CASWIFTWATER RESCUE ON SUNFAIR ROAD JUST NORTH OF SR62. 4 OCCUPANTS...NO INJURIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
335 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WGUS55 KVEF 192229
FFWVEF
CAC071-200130-
/O.NEW.KVEF.FF.W.0065.150719T2229Z-150720T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
329 PM PDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN LAS VEGAS  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 630 PM PDT
    
* AT 327 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN NEAR TWENTYNINE PALMS. THE STORM IS NEARLY STATIONARY. 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TWENTYNINE PALMS...YUCCA VALLEY...TWENTYNINE PALMS BASE...
  TWENTYNINE PALMS AIRPORT...LANDERS...JOSHUA TREE LAKE CAMPGROUND
  AND JOSHUA TREE. HIGHWAY 62 IS ALSO LIKELY TO BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.

&&

LAT...LON 3407 11600 3408 11604 3412 11605 3412 11626
      3408 11627 3407 11640 3412 11648 3421 11644
      3426 11644 3432 11648 3436 11641 3440 11640
      3435 11585 3419 11557 3408 11557 3409 11558
      3409 11559 3403 11560 3403 11600

$$

LERICOS
2 follow-up statements
905 
WGUS75 KVEF 192318
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 PM PDT SUN JUL 19 2015

CAC071-200130-
/O.CON.KVEF.FF.W.0065.000000T0000Z-150720T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
418 PM PDT SUN JUL 19 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR
SOUTH CENTRAL SAN BERNARDINO COUNTY...

AT 413 PM PDT...THE PUBLIC REPORTED THAT FLASH FLOODING IS OCCURRING 
ALONG HIGHWAY 62 AND OTHER MINOR ROADS IN AND AROUND THE TOWN OF 
JOSHUA TREE.  
 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... TWENTYNINE 
PALMS...YUCCA VALLEY...TWENTYNINE PALMS BASE...TWENTYNINE PALMS 
AIRPORT...LANDERS...JOSHUA TREE LAKE CAMPGROUND AND JOSHUA TREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON 
ROADS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. 
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA 
FACEBOOK OR TWITTER.

&&

LAT...LON 3407 11600 3408 11604 3412 11605 3412 11626
      3408 11627 3407 11640 3412 11648 3421 11644
      3426 11644 3432 11648 3436 11641 3440 11640
      3435 11585 3419 11557 3408 11557 3409 11558
      3409 11559 3403 11560 3403 11600

$$

LERICOS
814 
WGUS75 KVEF 200124
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
624 PM PDT SUN JUL 19 2015

CAC071-200133-
/O.EXP.KVEF.FF.W.0065.000000T0000Z-150720T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
624 PM PDT SUN JUL 19 2015

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL SAN BERNARDINO COUNTY
WILL EXPIRE AT 630 PM PDT...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3407 11600 3408 11604 3412 11605 3412 11626
      3408 11627 3407 11640 3412 11648 3421 11644
      3426 11644 3432 11648 3436 11641 3440 11640
      3435 11585 3419 11557 3408 11557 3409 11558
      3409 11559 3403 11560 3403 11600

$$

LERICOS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 10:31 AM PDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jul 19, 10:31 AM PDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1031 AM PDT SUN JUL 19 2015

.SYNOPSIS...A RICH...MOIST ENVIRONMENT WILL BE IN PLACE ACROSS THE
AREA TODAY AND COMBINE WITH AN UPPER LEVEL DISTURBANCE APPROACHING
FROM THE SOUTH TO CREATE FAVORABLE CONDITIONS FOR FLASH FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR ALL OF THE
FORECAST AREA. MONDAY COULD BRING ANOTHER DAY OF THUNDERSTORMS TO
AREAS MAINLY NORTH OF INTERSTATE 15 BEFORE MOISTURE GRADUALLY
DECREASES AND TEMPERATURES INCREASE THROUGH THE REST OF THE WEEK.
&&

.UPDATE...CURRENTLY A QUIET MORNING ACROSS THE AREA ON RADAR AND
WATER VAPOR IMAGERY CONFIRMS THIS. THE MOST ACTIVE AREA RIGHT NOW
FOR CONVECTION IS ACTUALLY OUTSIDE OF OUR AREA ALONG THE CENTRAL
CALIFORNIA COAST WHERE SHOWERS AND THUNDERSTORMS HAVE FIRED FROM A
MID/UPPER LEVEL DISTURBANCE. THE REMNANT CIRCULATION OF DOLORES IS
TOUGH TO SEE ON WATER VAPOR WITH RESPECT TO ANY WELL-DEFINED
SWIRLING MOTION BUT IS STILL OUT THERE OFF THE BAJA IN THE EASTERN
PACIFIC.

THE MOISTURE PUSHED BY DOLORES STILL REMAINS IN PLACE AND
PRECIPITABLE WATER VALUES AND SURFACE DEWPOINTS ARE STILL SUFFICIENT
ENOUGH TO SUPPORT THE POTENTIAL FOR FLASH FLOODING TODAY IN ANY
STRONGER OR SLOWER MOVING THUNDERSTORM ACTIVITY. WE MAY BE A LITTLE
LIGHT ON POPS IN THE NORTHWEST CWFA FOR THIS AFTERNOON AND EVENING
BUT I WILL SEE HOW THINGS TREND AS THE DAY UNFOLDS. THE CURRENT
FORECAST LOOKS IN GOOD SHAPE AND DOES NOT NEED ANY CHANGES AT THIS
TIME.
&&

.SHORT TERM...THROUGH TUESDAY NIGHT...

MODELS AGREE IN BRINGING THE REMNANT CIRCULATION OF DOLORES NORTH
TODAY TOWARDS SOUTHERN CALIFORNIA AND THEN INTO SOUTHERN CAL AND
ACROSS THE FORECAST AREA TONIGHT. MODEL QPF FORECASTS POINT TO
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY BREAKING OUT ACROSS MUCH
OF THE FORECAST AREA BY THIS AFTERNOON AIDED BY A COMBINATION OF
INCREASING MOISTURE, OROGRAPHIC LIFT, DAYTIME HEATING, WEAK-MODERATE
INSTABILITY AND A LIFTING MECHANISM APPROACHING FROM THE SOUTH LATER
IN THE DAY. AS WE SAW YESTERDAY, ATMOSPHERIC CONDITIONS ARE RIPE FOR
HEAVY RAIN PRODUCING THUNDERSTORMS AND THE POTENTIAL FOR LIFE
THREATENING FLASH FLOODING. THE QUESTION REMAINS WHEN AND WHERE
THESE STORMS WILL DEVELOP. A FLASH FLOOD WATCH IS IN EFFECT TODAY
AND INTO THIS EVENING TO HIGHLIGHT THE THREAT.

MOISTURE REMAINS IN PLACE ON MONDAY WITH WEAK INSTABILITY FORECAST.
THE UPPER LEVEL FLOW TURNS SOUTHWEST AS LOW PRESSURE OFF THE COAST
MOVES INLAND AND THIS COULD RESULT IN INCREASING SHEAR AND THE
POTENTIAL FOR A FEW STRONG THUNDERSTORMS IN ADDITION TO THE
CONTINUED THREAT OF FLASH FLOODING. IT IS POSSIBLE THAT A FLASH
FLOOD WATCH WILL BE NECESSARY ONCE AGAIN FOR PORTIONS OF THE AREA ON
MONDAY. IT LOOKS LIKE THE BEST CHANCE FOR SHOWERS/STORMS WILL BE A
LITTLE FURTHER NORTH ON MONDAY...GENERALLY NORTH OF INTERSTATE 15.
DECREASING MOISTURE IS FORECAST TUESDAY WITH INSTABILITY CONFINED TO
MAINLY THE SIERRA, THE SOUTHERN GREAT BASIN AND THE NORTHERN MOHAVE
COUNTY.

.LONG TERM...WEDNESDAY THROUGH SATURDAY. MODELS STILL AGREE ON
LIFTING THE REMNANT MID LEVEL CIRCULATION OF DOLORES AWAY FROM OUR
AREA BY WEDNESDAY. RUN TO RUN CONSISTENCY IS NOW GOOD ENOUGH TO
JUSTIFY REDUCING POPS FOR THE CENTRAL AND SOUTHERN ZONES ON
WEDNESDAY...LEAVING ONLY A STRIPE OF THUNDERSTORM CHANCES FROM THE
SIERRA NEVADA ACROSS THE HIGHER TERRAIN OF THE SOUTHERN GREAT BASIN.
DRIER SOUTHWEST FLOW IS STILL EXPECTED FOR THURSDAY THROUGH
SATURDAY...SO KEPT THE INHERITED DRY FORECAST. WITH THE
AFOREMENTIONED INCREASED CONFIDENCE IN THE DRYING TREND...ALSO
ACCELERATED THE WARMING TREND IN THE LONG TERM PERIOD...BUT NOT AS
MUCH AS THE ECMWF GUIDANCE SUGGESTS.
&&

.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS THIS MORNING
WITH SCT-BKN CLOUDS A0A 14K FEET. SHOWER AND THUNDERSTORM CHANCES
ARE NEARLY ZERO THIS MORNING. SCATTERED SHOWERS OR THUNDERSTORMS
WILL FORM THIS AFTERNOON AND EVENING AND COULD DEVELOP WITHIN THE
VICINITY OF THE TERMINAL. IN ADDITION...ALL APPROACH CORRIDORS WILL
BE SUSCEPTIBLE TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY THIS
AFTERNOON INTO THIS EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT-BKN CLOUDS GENERALLY ABOVE 10K FEET WITH SCATTERED
SHOWERS AND THUNDERSTORMS AREA WIDE TODAY. GUSTY AND ERRATIC SURFACE
WINDS NEAR THUNDERSTORMS ARE POSSIBLE WITH AREAS OF CONVECTIVE
TURBULENCE.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED
TODAY IN MOHAVE...SAN BERNARDINO...AND CLARK COUNTIES.
OTHERWISE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. &&

UPDATE...STACHELSKI
PREVIOUS...SALMEN/MORGAN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

In the hours before

Local storm report, Jul 19, 11:00 AM PDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1100 AM PDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     5 SSE MOHAVE VALLEY     34.86N 114.56W
07/17/2015                   MOHAVE             AZ   NEWSPAPER

            13 POWER POLES WERE DAMAGED BY HIGH WINDS IN MOHAVE
            VALLEY AROUND 726 PM AND A TOTAL OF 23 POLES FELL ON
            VANDERSLICE ROAD BETWEEN CORTWRIGHT ROAD AND PLANTATION
            DRIVE.

1210 AM     LIGHTNING        BULLHEAD CITY           35.15N 114.56W
07/18/2015                   MOHAVE             AZ   NEWSPAPER

            POWER WAS KNOCKED OUT TO 1300 HOMES AND BUSINESSES IN
            BULLHEAD CITY AND NEAR KINGMAN.

0400 AM     LIGHTNING        BULLHEAD CITY           35.15N 114.56W
07/18/2015                   MOHAVE             AZ   NEWSPAPER

            POWER WAS AGAIN KNOCKED OUT FOR ANOTHER HOUR TO 2,000
            HOMES AND BUSINESSES IN BULLHEAD CITY.

&&

STACHELSKI
Local storm report, Jul 19, 11:08 AM PDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1108 AM PDT SUN JUL 19 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     5 S NEEDLES             34.77N 114.62W
07/17/2015  M64 MPH          SAN BERNARDINO     CA   ASOS

            64 MPH GUST RECORDED AT NEEDLES AIRPORT.

0615 PM     TSTM WND DMG     NEEDLES                 34.85N 114.62W
07/17/2015                   SAN BERNARDINO     CA   PUBLIC

            PUBLIC REPORT OF MINOR ROOF DAMAGE TO A
            BUSINESS IN NEEDLES.

0701 PM     TSTM WND DMG     1 SSE NEEDLES           34.83N 114.60W
07/17/2015                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS A SEMI BLOWN OVER ON I-40. POWER
            LINES KNOCKED DOWN OVER BLOCKING I-40 IN
            BOTH DIRECTIONS.

0715 PM     TSTM WND DMG     1 SSE NEEDLES           34.84N 114.61W
07/17/2015                   SAN BERNARDINO     CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TWO 20 FT PALMS
            DOWNED IN HIS YARD WITH SEVERAL OTHERS IN
            NEIGHBORING YARDS.

0726 PM     TSTM WND DMG     4 SE WILLOW VALLEY      34.86N 114.56W
07/17/2015                   MOHAVE             AZ   NEWSPAPER

            13 POWER POLES WERE DAMAGED BY HIGH WINDS IN
            MOHAVE VALLEY AROUND 726 PM AND A TOTAL OF
            23 POLES FELL ON VANDERSLICE ROAD BETWEEN
            CORTWRIGHT ROAD AND PLANTATION DRIVE.

0737 PM     TSTM WND DMG     MOHAVE VALLEY           34.93N 114.59W
07/17/2015                   MOHAVE             AZ   NEWSPAPER

            POWER LINES WERE REPORTED DOWN IN MOHAVE
            VALLEY.

0737 PM     FLASH FLOOD      21 NW NEEDLES           35.10N 114.83W
07/17/2015                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS A SWIFTWATER RESCUE ON US 95
            FIVE MILES SOUTH OF NV BORDER. OCCUPANT
            RESCUED WITHOUT INJURY. US 95 CLOSED N OF
            I-40 DUE TO FLOODING.

0740 PM     FLASH FLOOD      18 NW NEEDLES           35.03N 114.83W
07/17/2015                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            CALTRANS REPORTS US-95 CLOSED FROM THE
            NEVADA STATE LINE TO I-40 IN BOTH DIRECTIONS
            DUE TO FLOODING.

0740 PM     FLASH FLOOD      18 NW NEEDLES           35.03N 114.83W
07/17/2015                   SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            CALTRANS REPORTS US-95 CLOSED FROM THE
            NEVADA STATE LINE TO I-40 IN BOTH DIRECTIONS
            DUE TO FLOODING.

0810 PM     DUST STORM       JOSHUA TREE             34.13N 116.32W
07/17/2015                   SAN BERNARDINO     CA   PUBLIC

            PUBLIC REPORT OF 1/4 MI VISIBILITY DUE TO
            DUST.

0821 PM     DUST STORM       JOSHUA TREE             34.13N 116.31W
07/17/2015                   SAN BERNARDINO     CA   PUBLIC

            PUBLIC REPORT OF 1/4 MI VISIBILITY DUE TO
            DUST.

1030 PM     TSTM WND GST     3 NNE BULLHEAD CITY     35.14N 114.57W
07/17/2015  M65 MPH          MOHAVE             AZ   AMATEUR RADIO

            65 MPH WINDS BETWEEN 1ST AND 3RD STREETS IN
            BULLHEAD CITY.

1038 PM     TSTM WND GST     2 N LAUGHLIN            35.19N 114.58W
07/17/2015  E60 MPH          CLARK              NV   TRAINED SPOTTER

            SPOTTER REPORTS ESTIMATED GUSTS OVER 60 MPH
            AT DAVIS DAM.

1050 PM     FLASH FLOOD      7 NNE BULLHEAD CITY     35.19N 114.56W
07/17/2015                   MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPORTS ROCKS AND DEBRIS HAVE WASHED
            ON TO DAVIS DAM RD.

1057 PM     TSTM WND DMG     6 NNE BULLHEAD CITY     35.18N 114.54W
07/17/2015                   MOHAVE             AZ   TRAINED SPOTTER

            VERY STRONG WIND GUSTS. PATIO CHAIRS FLYING
            AROUND YARD.

1100 PM     TSTM WND DMG     4 NE BULLHEAD CITY      35.15N 114.55W
07/17/2015                   MOHAVE             AZ   TRAINED SPOTTER

            SEVERAL 4 FOOT TALL TREES BLOWN OVER ALONG
            THE BULLHEAD PARKWAY.

1100 PM     HEAVY RAIN       9 W LAUGHLIN            35.17N 114.73W
07/17/2015  M1.50 INCH       CLARK              NV   MESONET

            1.50 INCHES OF RAIN IN 60 MINUTES.

1127 PM     FLOOD            LAUGHLIN                35.17N 114.57W
07/17/2015                   CLARK              NV   AMATEUR RADIO

            CURB HEIGHT WATER ON CASINO DR. IN LAUGHLIN.

1131 PM     HAIL             10 NE BULLHEAD CITY     35.19N 114.45W
07/17/2015  E0.50 INCH       MOHAVE             AZ   PUBLIC

1140 PM     HEAVY RAIN       4 WSW LAUGHLIN          35.13N 114.63W
07/17/2015  M0.98 INCH       CLARK              NV   TRAINED SPOTTER

            WATER IN HER BACKYARD.

1145 PM     FLASH FLOOD      LAUGHLIN                35.17N 114.57W
07/17/2015                   CLARK              NV   TRAINED SPOTTER

            SPOTTER AND TRAFFIC CAMERAS AT SR-163 AND
            CASINO DR IN LAUGHLIN SHOW AT LEAST 6 INCHES
            OF FLOWING WATER THROUGH THE INTERSECTION.

1159 PM     FLASH FLOOD      1 NW NEEDLES            34.86N 114.63W
07/17/2015                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS RIVER ROAD UNDERWATER. SEVERAL
            CARS STUCK IN FLOOD.

1208 AM     HAIL             10 W GOLDEN VALLEY      35.20N 114.40W
07/18/2015  E0.88 INCH       MOHAVE             AZ   TRAINED SPOTTER

1242 AM     HAIL             1 W GOLDEN VALLEY       35.22N 114.24W
07/18/2015  E0.25 INCH       MOHAVE             AZ   TRAINED SPOTTER

0103 AM     FLASH FLOOD      1 SW LAUGHLIN           35.16N 114.58W
07/18/2015                   CLARK              NV   TRAINED SPOTTER

            INTERSECTION OF THOMAS EDISON DR AND BRUCE
            WOODBURY DR CLOSED DUE TO FLOODING

0135 AM     HEAVY RAIN       10 W GOLDEN VALLEY      35.22N 114.39W
07/18/2015  M2.72 INCH       MOHAVE             AZ   MESONET

            MOHAVE COUNTY ALERT GAUGE AT UNION PASS
            MEASURED 2.72 INCHES IN 2 HOURS.

0400 AM     LIGHTNING        4 NNE BULLHEAD CITY     35.15N 114.56W
07/18/2015                   MOHAVE             AZ   NEWSPAPER

            POWER WAS AGAIN KNOCKED OUT FOR ANOTHER HOUR
            TO 2,000 HOMES AND BUSINESSES IN BULLHEAD
            CITY.

0600 PM     WILDFIRE         1 NNE HUALAPAI PEAK     35.09N 113.89W
07/18/2015                   MOHAVE             AZ   COUNTY OFFICIAL

            LIGHTNING STARTED A SMALL WILDFIRE ON THE
            NORTHWEST SIDE OF HUALAPAI MOUNTAIN.

&&

THIS IS AN UPDATED SUMMARY OF STORM REPORTS FROM THE MOJAVE DESERT
FROM THE EVENING HOURS OF FRIDAY, JULY 17TH AND THE MORNING HOURS OF
SATURDAY, JULY 18TH.

VEF STAFF
Local storm report, Jul 19, 11:11 AM PDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1111 AM PDT SUN JUL 19 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     FLASH FLOOD      16 ESE WONDER VALLEY    34.10N 115.61W
07/18/2015                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            AMBULANCE SERVICE REPORTS 3 FEET OF WATER
            FLOWING OVER HIGHWAY 62.

1252 PM     FLASH FLOOD      1 S COYOTE SPRINGS      36.79N 114.95W
07/18/2015                   CLARK              NV   PUBLIC

            FLOODING ON HIGHWAY US 93. ROAD IMPASSABLE
            AND TRAFFIC WAS BACKING UP ON HIGHWAY.

0100 PM     TSTM WND GST     5 S MT. POTOSI          35.89N 115.50W
07/18/2015  M58 MPH          CLARK              NV   MESONET

0110 PM     TSTM WND GST     6 S NEEDLES             34.77N 114.62W
07/18/2015  M61 MPH          SAN BERNARDINO     CA   ASOS

0115 PM     DUST STORM       1 SW FURNACE CREEK      36.45N 116.87W
07/18/2015                   INYO               CA   PUBLIC

            WEB CAMERAS SHOW DUST STORM WITH NEAR ZERO
            VISIBILITY MOVING THROUGH DEATH VALLEY.

0115 PM     DUST STORM       4 ENE ENTERPRISE        36.05N 115.18W
07/18/2015                   CLARK              NV   NWS EMPLOYEE

            NEAR ZERO VISIBILITY FROM BLOWING DUST.

0123 PM     TSTM WND GST     NELLIS AFB              36.24N 115.03W
07/18/2015  M58 MPH          CLARK              NV   ASOS

0135 PM     TSTM WND GST     5 NNE BULLHEAD CITY     35.16N 114.56W
07/18/2015  M58 MPH          MOHAVE             AZ   AWOS

0148 PM     HEAVY RAIN       4 W VALENTINE           35.38N 113.73W
07/18/2015  M2.04 INCH       MOHAVE             AZ   MESONET

            2.04 INCHES OF RAIN IN THE LAST HOUR. PEAK
            FLOW DEPTH AT TRUXTON WASH @ HWY 66 3.49
            FEET.

0154 PM     FLASH FLOOD      8 W CALIENTE            37.60N 114.65W
07/18/2015                   LINCOLN            NV   LAW ENFORCEMENT

            FLOODING WITH ROCKS AND DEBRIS ON HWY 93 AT
            MILE MARKER 86 NEAR CALIENTE SUMMIT.

0155 PM     FLASH FLOOD      1 E COYOTE SPRINGS      36.80N 114.92W
07/18/2015                   CLARK              NV   TRAINED SPOTTER

            6-8 INCHES OF WATER FLOWING THROUGH PARKING
            LOT AT COYOTE SPRINGS GOLF COURSE. SPOTTER
            REPORTS HWY 93 AT A STANDSTILL LIKELY DUE TO
            FLOODING.

0157 PM     HAIL             17 S PEACH SPRINGS      35.29N 113.37W
07/18/2015  E0.50 INCH       MOHAVE             AZ   CO-OP OBSERVER

0204 PM     FLASH FLOOD      2 WSW VIDAL JUNCTION    34.17N 114.61W
07/18/2015                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS ROADWAY IS FLOODED NEAR MILE
            MARKER 119

0204 PM     FLASH FLOOD      2 WSW VIDAL JUNCTION    34.17N 114.61W
07/18/2015                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS ROADWAY IS FLOODED NEAR MILE
            MARKER 119

0230 PM     TSTM WND DMG     2 W LAKE HAVASU CITY    34.48N 114.36W
07/18/2015                   MOHAVE             AZ   911 CALL CENTER

            CAPSIZED BOAT DUE TO THUNDERSTORM WINDS AND
            SUBSEQUENT WAVES. NO INJURIES REPORTED

0230 PM     FLASH FLOOD      3 SW VALENTINE          35.35N 113.69W
07/18/2015                   MOHAVE             AZ   DEPT OF HIGHWAYS

            MOHAVE COUNTY PUBLIC WORKS REPORTS HACKBERRY
            ROAD IS CLOSED DUE TO RUNNING FLOOD WATERS.
            ROAD DAMAGE POSSIBLE.

0230 PM     FLASH FLOOD      12 NW VALENTINE         35.49N 113.83W
07/18/2015                   MOHAVE             AZ   DEPT OF HIGHWAYS

            ANTARES ROAD FLOODED TO 4FT OF FLOWING WATER
            AS REPORTED BY MOHAVE PUBLIC WORKS. ROAD
            WILL REMAIN CLOSED. ROAD DAMAGE LIKELY

0230 PM     FLASH FLOOD      4 E COYOTE SPRINGS      36.79N 114.88W
07/18/2015                   CLARK              NV   911 CALL CENTER

            HIGHWAY 168 CLOSED DUE TO FLOODING. ROADWAY
            IMPASSIBLE DUE TO DEPTH OF WATER.

0250 PM     FLASH FLOOD      1 S COLORADO CITY       36.98N 112.98W
07/18/2015                   MOHAVE             AZ   TRAINED SPOTTER

            THREE PRIMARY ROADS IN COLORADO CITY ARE
            CLOSED DUE TO FLOOD FLOODING. 1 FOOT OVER
            WATER RUNNING OVER THESE ROADS WITH DEBRIS.

0317 PM     FLASH FLOOD      2 SSW NEW KINGMAN-BUTLER35.23N 114.03W
07/18/2015                   MOHAVE             AZ   TRAINED SPOTTER

            DEBRIS AND ROCKS IN THE ROAD AT KINO AVE AND
            WALLECK RANCH DR IN KINGMAN.

0402 PM     FLASH FLOOD      4 E KINGMAN             35.20N 113.98W
07/18/2015                   MOHAVE             AZ   TRAINED SPOTTER

            DEBRIS ACROSS ROADWAY WITH LIMBS AND SMALL
            SHRUBBERY AT THE INTERSECTION OF SOUTHERN
            AND IROQUOIS.

0402 PM     FLASH FLOOD      4 E KINGMAN             35.20N 113.98W
07/18/2015                   MOHAVE             AZ   TRAINED SPOTTER

            DEBRIS ACROSS ROADWAY WITH LIMBS AND SMALL
            SHRUBBERY AT THE INTERSECTION OF SOUTHERN
            AND IROQUOIS.

0415 PM     FLASH FLOOD      6 S NEEDLES             34.77N 114.60W
07/18/2015                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            CHP REPORTS DEBRIS FROM FLOOD WATERS ACROSS
            ROADWAY. DOT DISPATCHED TO REMOVE FROM
            ROADWAY.

0415 PM     FLASH FLOOD      3 SE YUCCA              34.84N 114.10W
07/18/2015                   MOHAVE             AZ   DEPT OF HIGHWAYS

            CARMEN LANE NEAR INTERSECTION OF ALAMO ROAD
            IS CLOSED DUE TO FLOODING.

0520 PM     FLASH FLOOD      6 SE YUCCA              34.82N 114.07W
07/18/2015                   MOHAVE             AZ   DEPT OF HIGHWAYS

            MOHAVE COUNTY PUBLIC WORKS REPORTS THAT
            ALAMO ROAD IS CLOSED DUE TO FLOODING

0600 PM     WILDFIRE         1 NNE HUALAPAI PEAK     35.09N 113.89W
07/18/2015                   MOHAVE             AZ   COUNTY OFFICIAL

            LIGHTNING STARTED A SMALL WILDFIRE ON THE
            NORTHWEST SIDE OF HUALAPAI MOUNTAIN.

0616 PM     FLOOD            5 S YUCCA               34.79N 114.16W
07/18/2015                   MOHAVE             AZ   TRAINED SPOTTER

            TRAINED SPOTTER SENT VIDEO SHOWING A MAJOR
            TRIBUTARY OF SACRAMENTO WASH. ACCUMULATED
            RAINFALL FROM TODAY'S STORMS ARE CAUSING
            FLOODS OVER AREA ROADWAYS, INCLUDING SANTA
            FE RANCH ROAD AND FLAT TOP ROAD.

&&

THIS IS AN UPDATED LIST OF STORM REPORTS FROM THE AFTERNOON AND
EVENING HOURS OF SATURDAY, JULY 18TH.

VEF STAFF

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.